Our expert says:
You should not stop any medication without discussing with your doctor. If the atenolol is there for your heart rhythm then stopping it could cause big problems. If you get ill, your baby will obviously also suffer. In situations like this it is a question of weighing up the pros and cons.
The risks of atenolol are that the baby may not grow as well - this can be monitored, and also that the baby may have a slow pulse rate at birth. This can also be managed. Discuss this with both your cardiologist and gynaecologist.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.